I just saw my doctor and he wants me to start on supplements instead of medication which he is saving for severe symptoms. I have done extremely well on the diet but still the bright lights, loud noise and odors still are a trigger. I started on Magnesium 300 mg and B2 100 mg daily for two weeks now and have felt horrible. All my joints and muscles ache along with indigestion and nausea since I started the supplements. I am going to stop them. I think the extra mineral and vitamin are too much for my system to handle. Has anybody else tried these supplements?
Magnesium might loosen your bowel.
Be careful it’s not because of the usual late Autumn colds that are going around. I have stiffness and a slightly fuzzy feeling and I know this is down to a cold.
I am going to stop the supplements and see if symptoms go away. If they don’t, then I am coming down with something. It’s strange because I don’t feel like I am coming down with a virus or cold. No nasal symptoms, fever or sore throat. But will keep you posted.
I’m not in the slightest surprised. I don’t take B2 or magnesium. It has never been suggested I should. However I took Vitamin D3 for a while and that brought on an acute MAV attack over a year ago. In addition to MAV I have osteoporosis for which I was prescribed Calcium and Vitamin D tablets, by the bucketload it seems, and, despite various brands and combinations, I cannot take them either. They give me chronic indigestion with accompanying nausea. Magnesium is notorious for causing such symptoms together with loose bowels. Supposedly some types of magnesium are easier on the gut than others. @ander454’s well informed on the subject from memory and if you Search the forum you will find relevant archive posts on that too. I think it unlikely a common cold would cause indigestion and with that timing I would like you suspect the supplements. Sometimes a different brand has a different coating which may not cause digestive problems although that wouldn’t stop joint pain. I wondered how much the ‘chalky’ nature of the pills contributed. Doesn’t appear very digestible however I cannot take ‘capsules’ because of something in the plasticy coating either. Personally I’d like to have tests that proved I was deficient before taking any supplements not that that is common practice. Medication sensitivity is on the MAV Spectrum and I see no point in suffering unnecessarily. Helen
I am not surprised either. I have always been sensitive to supplements. This happened one other time when I was taking a high dose multivitamin supplement. All my joints ached and I was nauseous. Everyone is different and some supplement dosages can be toxic for people if your body can’t absorb it all. Best I stop them.
Its probably magnesium, not B2, but yes its a good idea to stop and restart slowly again. What type of magnesium have you tried? Magnesium glycinate is one of the best as it shouldn’t loosen bowels much. Magnesium malate is another to try. I’d approach it just like meds, just restart at a really low dose to get your body used to it and increase a bit each week to see if you can tolerate more.
There is also topical forms of magnesium if your stomach can’t handle it. Hang in there, magnesium is generally really good for people to take, especially people with MAV. Also, this experience is good training in case you need to try meds next - there will always be side effects, especially with a MAV brain that is hypersensitive to everything
I was taking Magnesium glycinate I should have known to start slowly. I usually do with meds because I am so sensitive. Just not thinking that supplements would have been a problem but now I know. I will give the supplements a break for now and then start really slow. Thanks.
Also agreeing with the magnesium theory of it messing with your system. My neurologist after I had vertigo from the magnesium / B2 combo (also very sensitive to supplements / anything) told me I can continue the B2 itself without concern.
My symptoms went away after I stopped the supplements. I will start on the B2 slowly. Thsnks
I’d say titrate slowly up if you want to be careful. Some people may think that’s ridiculous, but I noticed each time going up slightly feeling off but nothing crazy. I did 100mg for a couple days, then up another 100 couple more days, etc til I got to 400 mg.
Being med sensitive or anything sensitive is the absolute pits
Absolutely. Since appearing to have had adverse reaction to B2! I’ve begun to feel I really do live in a hostile world. Planet Earth wasn’t designed for people with sensory hypersensitivities it would seem. I never dreamed I could react to B2. I started off 100mg a day intending to build up gradually and never lasted the week out. Seemed fine to start with then Day 4 woke up with head pressure which isn’t unusual and strong ear pressure which is and from then on the ear pressure just grew n grew unto the worst I’d ever experienced. Tinnitus, usual mild n just occasional if present at all, became loud and persistent. Day 6 stopped the B2 and within 6 hours the ear pressure (which I hadn’t experienced in 18 months at all) virtually gone. It’s Day 8 today and this morning the ear pressure is just present n hovering so I guess the B2 upset something quite violently. I’d never have believed it possible. Helen